MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ORTHOMATCH UNIVERSAL CUT BLOCK; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. ORTHOMATCH UNIVERSAL CUT BLOCK; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71442109
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that cut blocks broke while being used during surgery.No delay or injury reported.
 
Event or Problem Description
It was reported that cut block broke while being used during surgery.No delay or injury reported.After several information requests performed, only one device was successfully identified as broken during surgery.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A review of the provided pictures could not confirm the stated failure mode.A review of complaint history did not reveal additional complaints for the listed batches for the same failure mode.A review of the manufacturing records for the listed batches did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, the complaint can be re-opened.No further actions are being taken at this time.

Brand Name
ORTHOMATCH UNIVERSAL CUT BLOCK
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8727641
Report Number1020279-2019-02430
Device Sequence Number16609449
Product Code JWH
UDI-Device Identifier00885556494356
UDI-Public00885556494356
Combination Product (Y/N)N
Initial Reporter CountryTS
PMA/510(K) Number
K142807
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71442109
Device Catalogue Number71442109
Device Lot Number16AAB0019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2020
Initial Date Received by Manufacturer 06/16/2019
Supplement Date Received by Manufacturer12/06/2019
12/15/2020
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date12/11/2019
12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1